General inequalities for gibbs posterior with nonadditive empirical risk

Cheng Li*, Wenxin Jiang, Martin A Tanner

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

The Gibbs posterior is a useful tool for risk minimization, which adopts a Bayesian framework and can incorporate convenient computational algorithms such as Markov chain Monte Carlo. We derive risk bounds for the Gibbs posterior using some general nonasymptotic inequalities, which can be used to derive nearly optimal convergence rates and select models to optimally balance the approximation errors and the stochastic errors. These inequalities are formulated in a very general way that does not require the empirical risk to be a usual sample average over independent observations. We apply this framework to study the convergence rate of the GMM (generalized method of moments) risk and derive an oracle inequality for the ranking risk, where models are selected based on the Gibbs posterior with a nonadditive empirical risk.

Original languageEnglish (US)
Pages (from-to)1247-1271
Number of pages25
JournalEconometric Theory
Volume30
Issue number6
DOIs
StatePublished - Jan 1 2014

ASJC Scopus subject areas

  • Social Sciences (miscellaneous)
  • Economics and Econometrics

Fingerprint Dive into the research topics of 'General inequalities for gibbs posterior with nonadditive empirical risk'. Together they form a unique fingerprint.

Cite this